Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Boston/Norton, MA

June 28, 2013Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jun 28, 2013, 6:08 PM EDT for Capitol Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 6:08 PM EDT (22:08 UTC)
Expired
Jun 28, 2013, 8:15 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

County Capitol Planning Region, CT

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WGUS51 KBOX 282208
FFWBOX
CTC003-290015-
/O.NEW.KBOX.FF.W.0015.130628T2208Z-130629T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
608 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 815 PM EDT

* AT 607 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED IN 
  THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
  HARTFORD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&

LAT...LON 4204 7301 4204 7290 4203 7281 4200 7281
      4194 7285 4192 7291 4197 7289 4197 7303

$$

FRANK
1 follow-up statement
391 
WGUS71 KBOX 282316
FFSBOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
716 PM EDT FRI JUN 28 2013

CTC003-282325-
/O.CAN.KBOX.FF.W.0015.000000T0000Z-130629T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-
716 PM EDT FRI JUN 28 2013

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HARTFORD COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED AND NO ADDITIONAL FLOODING IS EXPECTED.  
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4204 7301 4204 7290 4203 7281 4200 7281
      4194 7285 4192 7291 4197 7289 4197 7303

$$

FRANK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:00 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 28, 6:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
600 PM EDT FRI JUN 28 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
*** FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. ***

SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ACROSS MUCH OF THE CWA.
THE SUN HAS BROKEN THROUGH A LOT OF THE AREA WITH THE EXCEPTION OF
SOUTHERN RHODE ISLAND AND FAR SOUTHEASTERN MASSACHUSETTS. THIS
HAS ALLOWED FOR ENOUGH HEATING THAT COUPLED WITH THE HIGH
DEWPOINTS /LOWER 70S/ QUITE A BIT OF SURFACE BASED INSTABILITY IS
BEING REALIZED ACROSS THE AREA. SPC MESOANALYSIS PAGE IS
INDICATING 1000 J/KG OF MIXED LAYER CAPE AT 3 PM. WHILE LOW CLOUDS
AND FOG ARE CURRENTLY ENTRENCHED ACROSS SOUTHERN RHODE ISLAND AND
SOUTHEASTERN MASSACHUSETTS...THE CLOUDS ON THE NORTHERN EDGES OF
THESE AREAS HAVE ERODED QUITE A BIT EVEN JUST OVER THE LAST HOUR.
THERE IS ALSO A DECENT AMOUNT OF SHEAR ACROSS THE AREA WITH A
STRONG LOW LEVEL JET IN PLACE. FINALLY...THE PWATS ARE FORECAST TO
REMAIN 1.5 TO 2 TIMES THAT OF NORMAL. ALL THAT SAID...THERE IS
POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS. HOWEVER...THE
MOST LIKELY THREAT WITH THESE STORMS IS HEAVY RAINFALL AND URBAN
FLOODING. STRONG TO DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE.

TONIGHT...ANY CONVECTION THIS AFTERNOON SHOULD DWINDLE DOWN
THROUGH THE EVENING HOURS AS THE SUN GOES DOWN. HAVE KEPT CHANCE
POPS IN FOR SOME SCATTERED SHOWERS...AS MODELS ALL INDICATE SOME
QPF THROUGH THE NIGHT. OTHERWISE...ANOTHER WARM AND FOGGY NIGHT
EXPECTED WITH 70 DEGREE DEWPOINTS IN PLACE OVER THE AREA. MAY
WARRANT A DENSE FOG ADVISORY ACROSS SOUTHEAST MASS AND POSSIBLY
SOUTHERN RHODE ISLAND. AM NOT CONFIDENT THAT VISIBILITIES WILL
BE WIDESPREAD BELOW A QUARTER MILE SO WILL CONTINUE TO MONITOR.
EXPECT OVERNIGHT TEMPERATURES TO BE IN THE UPPER 60S TO LOW 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...A SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON.
THERE IS A SIGNIFICANT AMOUNT OF SHEAR PARTICULARLY WHEN COMPARED
TO PREVIOUS DAYS. UPWARDS OF 40 KTS OF 0-6KM BULK SHEAR INDICATED
ON ALL THE MODELS. THE MID LEVEL LAPSE RATES ARE STILL FAIRLY
MODEST BUT PROVIDED THERE IS DECENT HEATING...THERE SHOULD BE
PLENTY OF INSTABILITY AROUND. THE PWATS ARE FORECAST TO BE A
LITTLE LOWER...BUT STILL WILL BE PLENTY HIGH...WITH 1.5 TO 1.75
INCHES OVER THE SOUTHEAST AND LOWER AMOUNTS TO THE NORTH AND
WEST...ALL STILL OVER AN INCH. FINALLY...SOUTHERN NEW ENGLAND IS
IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET. WENT WITH
HIGH CHANCE POPS...THINKING MORE IN TERMS OF COVERAGE...WITH
SCATTERED SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT REMAINS
THE HEAVY RAIN AND URBAN FLOODING...HOWEVER...THERE IS POTENTIAL
FOR STRONG TO POSSIBLY DAMAGING WINDS AS WELL AS HAIL WITH THESE
STORMS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BIG PICTURE/PREFERENCES... MERIDIONAL FLOW THROUGH MIDWEEK WITH
RIDGES OVER THE WEST ATLANTIC AND WESTERN USA...TROUGHS/CLOSED LOWS
OVER THE GREAT LAKES-MISS RVR VALLEY AND EASTERN PACIFIC.  THE GREAT
LAKES TROUGH BREAKS DOWN WEDNESDAY-THURSDAY AND EJECTS THROUGH NEW
ENGLAND TOWARD FRIDAY. THIS IS A PERSISTENCE PATTERN FOR MOST OF
THE LONG TERM...BUT HOLD OUT HOPE FOR CHANGES TOWARD THE END OF
THE WEEK. THE GFS AND ECMWF WERE SIMILAR IN THEIR MASS FIELDS...SO
WE USED A BLEND OF GFS/ECMWF GRIDS.

THE DAILIES...

SATURDAY NIGHT-SUNDAY... STALLED SURFACE FRONT IN THE VICINITY/UPPER
JET TO THE NORTHWEST BUT LINGERING/DIMINISHING LOW LEVEL JET
OFFSHORE POINTING TOWARD NOVA SCOTIA. PW/S REMAIN AT 1.5 TO 2.0
INCHES.  SO CONTINUED CHANCE OF SHOWERS/DOWNPOURS WITH CLOUDS AND
DRIZZLE IN BETWEEN.  HIGHEST POPS CAPE AND ISLANDS DIMINISHING
TOWARD THE NORTHWEST.

SUNDAY NIGHT-MONDAY... ANOTHER SHORTWAVE MOVES UP ACROSS THE REGION
WITH INCREASED LOW LEVEL JET AND TURNING OF THE LOW LEVEL WINDS TO
SOUTH.  PW/S INCREASE TO AROUND 2 INCHES.  THIS MEANS MORE LOW LEVEL
LIFT ON A JUICY AIRMASS. EXPECT SHOWERS/TSTMS WITH HEAVY DOWNPOURS
MOVING UP FROM THE SOUTH SUNDAY NIGHT AND CONTINUING MONDAY.
CONTINUE LIKELY POPS.

TUESDAY THROUGH FRIDAY... INGREDIENTS REMAIN IN PLACE THROUGH AT
LEAST THURSDAY...AND UPPER TROUGH SLIDES THROUGH ON FRIDAY.  SO
EXPECT TO CONTINUE CHANCE POPS THROUGH THE PERIOD. GFS SHOWS
DIMINISHING PW VALUES FRIDAY NIGHT AND AFTER AS THE TROUGH MOVES
OFF. SO THERE IS POTENTIAL FOR THE CLOUDY/WET/HUMID PATTERN TO BREAK
BY THE END OF NEXT WEEK.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH 00Z...MODERATE CONFIDENCE. IFR CONDITIONS SOUTHEAST OF
INTERSTATE 95 EXPECTED TO CONTINUE IN LOW CLOUDS AND FOG. NORTH
AND WEST OF 95 HAVE A MIX OF CONDITIONS AS SHRA/TSRA DEVELOP AND
MOVE THROUGH THE AREA THIS AFTERNOON. EXPECT MAINLY VFR CONDITIONS
WITH BRIEF MVFR/IFR CONDITIONS IN ANY SHRA/TSRA THAT DEVELOP.

TONIGHT...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN
TIMING. VFR/MVFR CONDITIONS WILL SLOWLY DETERIORATE TO MVFR/IFR
ACROSS THE REGION IN LOW CLOUDS AND FOG. LOWEST CONDITIONS WILL
LIKELY BE ALONG THE SOUTH COAST.

SATURDAY...MODERATE CONFIDENCE. SLOW IMPROVEMENT TO VFR THROUGH
THE MORNING. THEN MAINLY VFR. BRIEF MVFR/IFR CONDITIONS IN SCT
SHRA/TSRA DURING THE AFTN HOURS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

MODERATE CONFIDENCE.

NO CHANGES IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
WEDNESDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE BASELINE
OF VFR...BUT WITH MVFR/IFR CIGS AND VSBYS IN ANY SHOWERS/TSTMS.  THE
VERY HUMID AIRMASS LINGERS THROUGH THE PERIOD...SO NIGHT AND MORNING
FOG WILL BRING IFR/LIFR CIGS/VSBYS.  THE LOW CLOUDS AND FOG MAY
LINGER DURING THE DAY ACROSS PARTS OF THE CAPE AND ISLANDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH SATURDAY...HIGH CONFIDENCE...SCA CONTINUES ACROSS THE
WATERS. CONTINUED TO UNDERCUT WNA WAVE GUIDANCE BY ABOUT 10
PERCENT TO ACCOUNT FOR ITS SOUTHERLY BIAS. IN ADDITION...SOUTHERLY
WIND GUSTS TO 25 KTS ARE POSSIBLE ON THE NEAR SHORE WATERS
SATURDAY AFTERNOON. OTHERWISE...SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE WATERS THROUGH SATURDAY. MAIN THREATS ARE LIGHTNING
AND HEAVY RAIN REDUCING VISIBILITIES.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

MODERATE CONFIDENCE.

NO CHANGE IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS/TSTMS/FOG WITH VERY HUMID AIR. THERE WILL BE
POOR VSBYS AT TIMES...AND 1/4 MILE VSBYS IN FOG POSSIBLE EACH NIGHT
AND MORNING. SOUTH TO SOUTHWEST WINDS THROUGH THE PERIOD. WIND GUSTS
WILL BE 20 KNOTS OR LESS. BUT THE STEADY WIND DIRECTION WILL HELP
BUILD SEAS WITH WAVE HEIGHTS OF 5 TO 10 FEET EXPECTED ACROSS THE
OUTER COASTAL WATERS AND EXPOSED PORTIONS OF THE SOUTHERN SOUNDS
SUCH AS RI SOUND AND POSSIBLY BLOCK ISLAND SOUND. A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THESE ROUGH SEAS THROUGH
MIDWEEK...ESPECIALLY ACROSS THE OUTER COASTAL WATERS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. INSTANTANEOUS
RAINFALL RATES FROM THE RADAR HAVE BEEN ESTIMATED AT ABOUT 2
INCHES PER HOUR OVER THE PAST FEW HOURS. SO THE POTENTIAL FOR
HEAVY RAINFALL CONTINUES. WILL NEED TO KEEP AN EYE ON MAINLY
URBANIZED AREAS...WHERE CONVECTIVE HEAVY RAIN MAY LEAD TO URBAN
FLASH FLOODING.

&&

.CLIMATE...
WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
CONTINUING INTO THE WEEKEND WE WILL BE ADDING TO THE ALREADY HIGH
MONTHLY TOTALS FOR RAIN DAILY.  BELOW PLEASE FIND THE TOP 10
WETTEST JUNE RAINFALL TOTALS FOR EACH OF OUR FOUR CLIMATE
SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE 2013 ENDING AT 5 PM
THE AFTERNOON OF JUNE 28.

BOSTON...
1.  13.20 INCHES IN 1982
2.  11.58 INCHES IN 1998
3.  10.32 INCHES IN 2013
4.  10.09 INCHES IN 2006
5.   9.13 INCHES IN 1931
6.   8.63 INCHES IN 1959
7.   8.05 INCHES IN 1922
8.   7.79 INCHES IN 1881
9.   7.74 INCHES IN 1986
10.  7.25 INCHES IN 1875

HARTFORD...
1.  13.60 INCHES IN 1982
2.  10.79 INCHES IN 2013
3.   9.66 INCHES IN 1972
4.   9.16 INCHES IN 2006
5.   8.08 INCHES IN 1937
6.   8.00 INCHES IN 1920
7.   7.79 INCHES IN 1948
8.   7.18 INCHES IN 1998
9.   6.92 INCHES IN 1922
10.  6.79 INCHES IN 1986

PROVIDENCE...
1.  11.08 INCHES IN 1982
2.   9.86 INCHES IN 2013
3.   9.61 INCHES IN 1998
4.   9.24 INCHES IN 2006
5.   7.21 INCHES IN 1938
6.   6.83 INCHES IN 1978
7.   6.80 INCHES IN 1920
8.   6.72 INCHES IN 2001
9.   6.58 INCHES IN 1922
10.  5.84 INCHES IN 1989

WORCESTER...
1.  12.17 INCHES IN 1982
2.  10.06 INCHES IN 2013
3.   9.68 INCHES IN 1998
4.   9.25 INCHES IN 1972
5.   8.31 INCHES IN 1922
6.   7.78 INCHES IN 1968
7.   7.44 INCHES IN 1903
8.   7.39 INCHES IN 1938
9.   7.21 INCHES IN 1986
10.  6.98 INCHES IN 1973 & 1935

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ002>021-
     026.
NH...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ235-237-
     250-254>256.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jun 28, 4:17 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT FRI JUN 28 2013

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-292030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
417 PM EDT FRI JUN 28 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND
THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD
OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN
WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN
WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-RIZ008-292030-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
417 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE WILL BE LOCALLY DENSE FOG TONIGHT WITH THE VISIBILITY 1/4
MILE OR LESS. THIS IS MOST LIKELY ON NANTUCKET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOCALLY DENSE FOG...AT NIGHT AND IN THE MORNING...WILL CONTINUE
TO BE A CONCERN THROUGH THE WEEKEND AND THE FIRST HALF OF NEXT
WEEK.

THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND
THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD
OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN
WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN
WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-292030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
417 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LOCALLY DENSE FOG WILL BRING VISIBILITIES OF 1/4 MILE OR LESS AT
TIMES EACH NIGHT AND MORNING THROUGH THE MIDDLE OF NEXT WEEK.
AREAS AROUND NANTUCKET MAY MAINTAIN THE POOR VISIBILITIES THROUGH
EACH DAY AS WELL.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 28, 3:27 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT FRI JUN 28 2013

CTZ003-MAZ011-282000-
TOLLAND CT-EASTERN HAMPDEN MA-
327 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORM...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST LONGMEADOW...OR 6 MILES SOUTH OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
HEAVY RAIN THAT MAY RESULT IN POOR DRAINAGE STREET FLOODING.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...LONGMEADOW...PALMER...LUDLOW...
HAMPDEN...WILBRAHAM...MONSON...SOMERS...BRIMFIELD AND WALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4223 7246 4223 7241 4219 7240 4219 7237
      4222 7234 4224 7228 4223 7226 4224 7223
      4218 7226 4215 7220 4216 7214 4211 7213
      4192 7251 4194 7251 4195 7249 4203 7251
      4203 7261
TIME...MOT...LOC 1923Z 224DEG 18KT 4202 7249

FRANK
Special weather statement, Jun 28, 5:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT FRI JUN 28 2013

NHZ011-282245-
CHESHIRE NH-
553 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORMS...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROY...OR 10 MILES SOUTH OF KEENE...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.  IN ADDITION...HEAVY RAIN MAY RESULT IN MINOR POOR
DRAINAGE STREET FLOODING.

LOCATIONS IMPACTED INCLUDE...
JAFFREY...DUBLIN...FITZWILLIAM...RICHMOND...WINCHESTER...STODDARD...
MARLBOROUGH...NELSON...TROY...ROXBURY...HARRISVILLE AND SWANZEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4302 7206 4295 7206 4294 7201 4284 7198
      4272 7216 4272 7231 4278 7243 4313 7207
      4313 7204
TIME...MOT...LOC 2149Z 222DEG 21KT 4281 7224

FRANK
Special weather statement, Jun 28, 5:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
557 PM EDT FRI JUN 28 2013

MAZ003-010-282245-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-
557 PM EDT FRI JUN 28 2013

...STRONG THUNDERSTORM...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AMHERST...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...SHUTESBURY...LEVERETT...PELHAM...NEW SALEM...ORANGE...
HADLEY...WENDELL AND ERVING.

LAT...LON 4268 7238 4260 7226 4256 7228 4253 7227
      4251 7224 4248 7229 4244 7229 4240 7232
      4236 7231 4226 7250 4234 7261
TIME...MOT...LOC 2154Z 222DEG 21KT 4235 7249

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:16 PM EDTFlash Flood WarningBOXCapitol Planning Region3 hr
Jun 28, 12:30 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region60 min
Jun 28, 1:47 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region118 min
Jun 28, 5:37 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region113 min

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.